Poisoning and overdose tramadol: symptoms, antidote

The symptoms and treatment of overdose tramadol

Tramadol belongs to the group of narcotic pain medications. In medicine it is used to relieve severe pain. Also, this drug is often make drug-addicted people. Poisoning with this drug may lead to death. This article discusses overdose of tramadol, its causes, symptoms, consequences, and methods of first aid and treatment.

Brief description of the drug

Tramadol, the opioid analgesic that comes in injection and tablet form. It is sold strictly on prescription.

Tramadol is a potent narcotic substance. Even a single use can cause dependence. According to statistics, more than half of injecting drug users residing on the account, take this medicine.

In medicine tramadol is used to relieve severe pain, e.g. in cancer or surgery patients. Also, it can be used for anesthesia during surgical interventions.

Contraindications use of this drug include the following States:

  • The first trimester of pregnancy. It is believed that in extreme necessity, tramadol can be used during 2nd and 3rd trimesters.
  • The period of feeding a child breast milk (lactation).
  • Allergic hypersensitivity to the drug.
  • Kidney and liver failure.
  • Conditions under which develops an acute impairment of consciousness and respiration, for example in acute alcohol intoxication, poisoning by hypnotics, tranquilizers, and traumatic brain injury.
  • Narcotic dependence.
  • Mental illness, depression, tendency to suicide.
  • Intracranial hypertension (high blood pressure).
  • Epilepsy (primary or secondary).

Tramadol should be very cautious when combined with other drugs, it can enhance their effects and cause severe intoxication of the organism.

Causes of overdose

Of poisoning with tramadol can develop in people taking it for the purpose of relief of pain syndrome and drug addicts. The most common causes of overdose are listed below.

  • Taking a large dose tramal to achieve a narcotic effect. In humans, a long time consuming the drug begins to develop a tolerance to it, each time they need more of the drug to achieve a «high.» A single introduction of a large dose of the drug often leads to death from respiratory failure or cardiac activity.
  • Overdose patients during an attack of unbearable pain, such as malignant neoplasm. Keen to alleviate their condition, patients take a higher dose of the drug.
  • Combining drugs with alcohol, other drug or drugs, e.g. antidepressants.
READ  Titanium dioxide: harmful for the human body

Overdose symptoms

Signs of overdose develop quickly. The human condition is deteriorating in a matter of minutes. The severity of symptoms depends on the amount of introduced drug and the tolerance of the patient to him. So, the «novice» and the junkie dose of tramadol, can cause acute poisoning may differ substantially.

The main clinical signs of overdose of tramadol:

  • constriction of the pupils of the eyes. They are almost invisible and do not respond to changes of light;
  • violation breath, it becomes more superficial, weak and rare. Such changes occur as a result of oppression respiratory center located in the brain. In the case of severe overdose breathing can stop altogether, leading to clinical death;
  • anuria complete absence of urine;
  • uncontrollable vomiting, which may develop on the background of absent consciousness; death may occur due to aspiration of vomit.
  • convulsive attacks resembling epilepsy;
  • impaired consciousness, the man quickly loaded in soporose or deep coma. However, he ceases to answer questions or respond to any external stimuli.

To suspect the use of tramadol is possible by the presence of poisoned human traces from injections. Most often they are located in the forearm, groin, between the fingers.

What to do in acute overdose

If you suspect the development in humans of acute overdose tramadol you should immediately call the ambulance. You will not be able to help the victim to cure him. Due to the fact that death by poisoning with this drug may occur in a matter of minutes, you have to act quickly.

READ  What fruits can be eaten for poisoning

Before the arrival of doctors you will need to monitor the patient’s condition. We cannot allow zahlebyvayas vomit. If poisoned is in an unconscious position, try to put him on his side. If you are unable to do this, just turn his head to one side. In this position, the risk of choking on vomit or your own eager tongue a lot less.

Remember that in case of poisoning by tramadol is absolutely impossible to drink the patient, even if he wants water. This is due to the action of the antidote, which will be introduced to the ambulance.

Not yet arrived brigade of the SMP test in a patient the presence of pulse and respiration. When they stop, start to carry out indirect massage of heart.

Treatment of poisoning

Came to call the doctors after inspection of the poisoned person immediately injected him the antidote – naloxone. When administered intravenously, it acts almost instantly, intramuscular – for 10-15 minutes. After the introduction of the antidote intoxicated people typically come to mind. But this does not indicate normal status and health.

Often require hospitalization in the Toxicological Department. If the patient is violent and improper, they are transported accompanied by a police brigade.

Treatment in the Department consists of anticonvulsant therapy, drugs, normalizing the breath. In the case of acute kidney failure is hemodialysis.

Overdose tramadol may develop in people with severe pain or addicts. In acute poisoning, death occurs from respiratory arrest or zahlebyvayas vomit. With the development of the first symptoms of intoxication necessary to call an ambulance. Treatment consists of administration of antitoxin and drugs that normalize the body.

READ  Is it possible to poison oyster mushrooms

MAXCACHE: 0.41MB/0.05273 sec